PMRGCAuk
6,938 members10,948 posts

New medication prescribed - Alendronic acid. Pred and stomach problem

Alendronic acid and Pred? I'm worried about taking them both together. My Dexa scan shows I apparently have the precursor to osteoporosis so I have been prescribed Alendronic acid and ad cal. The patient leaflet says talk to your doc if you are having stomach problems, I have also been experiencing some issues there so awaiting blood test results due to low iron levels and pain in stomach. I am now taking peptac and could need to have camera down for further investigation. The doctor said all these issues are to do with taking Pred even though I have only ever taken 15mg and reduced this to 3mg over the last 17 months. So do I take the Alendronic acid now or wait until my bloods come back and my stomach issues are looked into further. Any thoughts and advice would be appreciated. Thanks in advance

6 Replies
oldestnewest

I would suggest you do some searching online for information about AA. It definitely does not go down well if you already have gastric issues as it is well-known for creating stomach problems.

If you have osteopenia then you do need some help but I feel that you should ask for an alternative. AA is the default med for doctors when prescribing but there are others.

Reply

Thank you. I could have taken the AA yesterday but my gut instinct, excuse the pun said not to. It's good to know there are alternative meds out there. I will look it up. Thanks again

Reply

PMRGCAuk latest Newsletter, which you can read online, contains a very informative article on AA.

You should really read the article as it will answer most of your questions.

2 likes
Reply
3 likes
Reply

If you already have stomach issues then you should wait to take the AA until the all-clear from the gastric consultant. One of the contraindications is existing gastric reflux.

It all depends on the degree of the osteopenia. I too have osteopenia in a couple of vertebrae - nothing would induce me to take AA just for that and no-one here in Italy has suggested it is necessary yet.

Reply

I had issues when taking Aledronic Acid. The doctor changed me to Risedronate and all the problems disappeared. Many people seem to have problems with AA. See if yours will swap you over to see if it makes a difference

Reply

You may also like...